MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Positioning Failure (1158); Unintended Ejection (1234)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The lens was prematurely ejected from the cartridge during insertion into the eye.There was patient contact (no patient injury).The lens got stuck in the cartridge.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Additional information: it was confirmed that there was some patient contact; however, there was no vitrectomy or incision enlargement.Device available for evaluation? yes, returned to manufacturer on 1/20/2017.Device returned to manufacturer ? yes.Device evaluation: visual inspection at 10x microscope magnification was performed.Loose particles were observed on the sample which is indicative of handling the lens out of the sterile environment.A residue of viscoelastic (ovd) was detected in the optic zone.The lens was observed in its entirety.No manufacturing defects were observed in the lens optic body or in the haptics.The reported issue could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6214985
Report Number2648035-2016-02111
Device Sequence Number710384
Product Code HQL
UDI-Device Identifier05050474531475
UDI-Public(01)05050474531475(17)171218
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/18/2017
Device Model NumberZCB00
Device Catalogue NumberZCB0000080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date02/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1